Numéro
J. Phys. France
Volume 49, Numéro 3, mars 1988
Page(s) 421 - 427
DOI https://doi.org/10.1051/jphys:01988004903042100
J. Phys. France 49, 421-427 (1988)
DOI: 10.1051/jphys:01988004903042100

Ring-like minimal surfaces

Sven Lidin

Inorganic Chemistry 2, Chemical center, PO Box 124, S-221 00 Lund, Sweden


Abstract
The behaviour of a certain class of periodic minimal surfaces is studied. It becomes evident that simple deformations along the crystallographic axes of these surfaces yield two sets of solutions to the boundary problem ; one stable and one unstable. It is shown that the surfaces can be extended only within certain limits. The relationship to analytical minimal surfaces is explored.


Résumé
Nous étudions le comportement d'une classe de surfaces périodiques minimales. De simples déformations le long des axes cristallographiques de ces surfaces engendrent deux ensembles de solutions aux conditions au bord : un stable, l'autre instable. Nous montrons que les surfaces ne peuvent être étendues qu'en certaines limites. Nous explorons leurs relations avec les surfaces analytiques minimales.

PACS
68 - Surfaces and interfaces; thin films and low-dimensional systems (structure and nonelectronic properties).

Key words
deformation -- surface phenomena